PROFILE PIC.jpg

Hi.

Welcome to my blog.

My goal is to help provide EDS & Dysautonomia patients with resources to discuss with their healthcare team.

Overactive Bladder - Medication Update

Overactive Bladder - Medication Update

I had to stop taking my medication for Overactive Bladder (OXYBUTYNIN CL ER 15 MG TABLET TABLET EXTENDED RELEASE 24HR) due to some pretty weird and then scary side effects.

First it was just weird that I couldn’t “force” pee. I’d have to sit there and wait for it to start, even though I could feel allllll the pressure that had built up. Makes it pretty awkward in a busy public restroom when there’s only 2 stalls...and you’re sitting there just waiting.

cat.jpg

So that part was just weird to me and I didn’t like not truly knowing if I had to pee a lot or if it was just a little…and then having to sit and wait for things to “get going”.

Then, twice in three weeks…I experienced a Heart Rate (HR) of over 200 beats per minute (BPM). It hurt. It really really hurt. And didn’t feel like my normal tachycardia symptoms. Usually I can feel it in the center of my chest, like a pounding and a slight out of breath feeling. This I could feel lower on my left side (think under boob area) and was more of a “suction” feeling. That’s the only way I can think to describe it. Because it didn’t feel like POUNDING, it felt like a vacuum of sorts. It’s weird. And terrifying. If anyone else has experienced this and can think of a way to describe it, please feel free to comment below. Keep in mind, before I started this medication, I had only had this happen 1 other time in my life (within a year of being diagnosed with POTS, roughly 2014).

hr.jpg

The second time it happened - I felt it coming on, grabbed my Apple Watch because I had no idea where my blood pressure cuff was, and started recording. Keep in mind this is a few minutes into things. And it lasted almost a full 15 minutes (and felt like forever). I hadn’t been doing anything strenuous. I literally had just finished doing the dishes and sat down on my couch.

I don’t normally share videos of myself (I’m a little camera shy, which is why I blog) but I thought it was important to share what this looks and feels like. This was my day off…low spoons while doing chores, means crazy hair and un-showered while still in pajamas. Please excuse my language in the video - there’s quite a few F-bombs :-/. I started recording a few minutes into what was happening (after my heart rate had started to come down a little to 189bpm from over 200bpm).

I sent a message to my doctor right away (after it had happened a second time on the medication… so 3rd time in my life) and told her about the side effects. Her response:

Screen Shot 2019-03-16 at 1.59.11 PM.png

I don’t know about you… but I’ve never called my insurance company to determine what medication I should take. Usually the doctor sends a prescription to the pharmacy and then I talk with the pharmacist about options (after they run it through insurance to see the cost for me). I’ve been off the medication for about a month, and I gotta say - I’d rather have the urge to go and not need to, than to deal with the side effects I was experiencing. I’m done with this specialist.

Low Spoons or Rainy Days

Low Spoons or Rainy Days

Are you curious?

Are you curious?